Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 72, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Nov 7, 2024, 2:16 AM EST for 4 counties in Georgia. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 7, 2024, 2:16 AM EST (07:16 UTC)
- Expired
- Nov 7, 2024, 7:30 AM EST
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dodge County, GA, Laurens County, GA, Telfair County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 77 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 6:00 AM EST | FLASH FLOOD | 4 Ssw Helena, GA | EM reports at least 7 roads (mostly dirt) across the county that have been washed out due to heavy rainfall. 1 swift water rescue was performed overnight after a vehicle drove into moving water and was swept downstream. No injuries were reported. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 224 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896
WGUS52 KFFC 070716
FFWFFC
GAC091-175-271-309-071315-
/O.NEW.KFFC.FF.W.0072.241107T0716Z-241107T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
216 AM EST Thu Nov 7 2024
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Central Dodge County in central Georgia...
South Central Laurens County in central Georgia...
Central Telfair County in central Georgia...
West Central Wheeler County in central Georgia...
* Until 815 AM EST.
* At 216 AM EST, Radar and automated rain gauges indicated that 2
and 3 inches of rain have fallen. The expected rainfall rate is 1
to 2 inches in 1 hour. Additional rainfall amounts of 1 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
McRae, Helena, Milan, Scotland, Chauncey, Achord, Jay Bird
Springs, Little Ocmulgee State Park, Workmore and Godwinsville.
This includes the following streams and drainages...
Sugar Creek, Little Joiner Creek, Little Alligator Creek,
Whitewater Creek, Smokehouse Branch, Cat Creek, Crooked Creek,
Alligator Creek, Mill Branch, Horse Creek, Granny Branch, Middle
Branch Horse Creek, Lime Sink Creek, Little Creek, Joiner Creek,
Turnpike Creek, Little Horse Creek, Reedy Branch, Cypress Creek
and Little Ocmulgee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3201 8315 3210 8317 3220 8313 3228 8305
3220 8288 3211 8282 3204 8280 3195 8284
3191 8286 3188 8294 3193 8310
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$2 follow-up statements
370
WGUS72 KFFC 071143
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
643 AM EST Thu Nov 7 2024
GAC091-175-271-309-071315-
/O.CON.KFFC.FF.W.0072.000000T0000Z-241107T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dodge GA-Laurens GA-Telfair GA-Wheeler GA-
643 AM EST Thu Nov 7 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM EST THIS
MORNING FOR CENTRAL DODGE, SOUTH CENTRAL LAURENS, CENTRAL TELFAIR
AND WEST CENTRAL WHEELER COUNTIES...
At 643 AM EST, radar and automated rain gauges continue to indicate
between 2 and 4 inches of rain have fallen since midnight. Even
though the heavy rain has ended, larger creeks and streams will
continue to see rises. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
McRae, Helena, Milan, Scotland, Chauncey, Achord, Jay Bird
Springs, Little Ocmulgee State Park, Workmore and Godwinsville.
This includes the following streams and drainages...
Middle Branch Horse Creek, Joiner Creek, Little Alligator Creek,
Little Creek, Granny Branch, Smokehouse Branch, Crooked Creek,
Mill Branch, Lime Sink Creek, Sugar Creek, Little Horse Creek,
Horse Creek, Little Joiner Creek, Turnpike Creek, Whitewater
Creek, Little Ocmulgee River, Cat Creek, Cypress Creek, Alligator
Creek and Reedy Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3220 8313 3210 8317 3201 8315 3193 8310
3188 8294 3191 8286 3195 8284 3204 8280
3211 8282 3220 8288 3228 8305
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...0.25-0.5 INCHES IN 1 HOUR
$$332
WGUS72 KFFC 071230
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
730 AM EST Thu Nov 7 2024
GAC091-175-271-309-071240-
/O.CAN.KFFC.FF.W.0072.000000T0000Z-241107T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dodge GA-Laurens GA-Telfair GA-Wheeler GA-
730 AM EST Thu Nov 7 2024
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL DODGE, SOUTH CENTRAL
LAURENS, CENTRAL TELFAIR AND WEST CENTRAL WHEELER COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 PM EST Thursday for
portions of central, east central, and southeast Georgia.
&&
LAT...LON 3220 8313 3210 8317 3201 8315 3193 8310
3188 8294 3191 8286 3195 8284 3204 8280
3211 8282 3220 8288 3228 8305
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Nov 7, 12:51 AM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Nov 7, 12:51 AM EST, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1251 AM EST Thu Nov 7 2024 ...New 06Z Aviation Discussion... .SHORT TERM... (This afternoon through Thursday) Issued at 243 PM EST Wed Nov 6 2024 Wedge still holding firm across the northeast portion of the state this afternoon. Current falling precip seems to have reinforced the wedge. Some erosion has happened on the far southern end, but not confident on how much more northward it will occur. Moisture continues to be funneled northward from the GOMEX. PWATs are well above normal for this time of year and with potentially training storms, localized heavy rainfall is likely. Models keep shifting the axis of heavier precip further east from run to run, but there is still good potential for widespread 2" to 4" across far SE portions of the CWA with locally higher amounts up to 6" possible. Precip should begin to taper off by midday Thursday. Will not make any changes to the current Flood Watch. The axis of heavier rainfall has been shifting eastward, but am hesitant to trim off any counties along the western periphery due to current and near term radar/model trends. NListemaa && .LONG TERM... (Friday morning through next Tuesday) Issued at 243 PM EST Wed Nov 6 2024 Key Messages: - Lingering tropical moisture will support cloud cover and rain chances through the weekend. - Unseasonably warm conditions will continue into early next week. A stout mid-/upper-level closed low over the Four Corners is progged to drift NNE/NE across the Great Plains and Upper Midwest through the weekend. Meanwhile, mid-/upper-level ridging will persist over the Southeast. The SREF depicts PWAT decreasing to 1.0" or less as the expansive moisture field associated with now- Hurricane Rafael is shunted southward due to the building ridge and associated high pressure. It looks like enough moisture will be advected along the periphery of the high to generate isolated to scattered showers across portions of the CWA. Thunderstorms are not expected given a lack of instability and forcing. Ensemble guidance is at odds regarding the mid-/upper-level flow pattern on Monday and Tuesday with varying placements and amplitudes of long-wave troughs and ridges. There looks to be enough lingering moisture from the aforementioned synoptic setup to support isolated to scattered showers on Monday. As far as temperatures go, highs will be 7-12 degrees above average and lows will be 10-20 degrees above average... with the exception of Sunday, as ensemble guidance indicates potential for a wedge (especially if rainfall reinforces an already-existing wedge) as the high pressure system builds eastward over the Northeast. Martin && .AVIATION... (06Z TAFS) Issued at 1239 AM EST Thu Nov 7 2024 Ceilings should range from MVFR (1000-2000 ft AGL) in northwest Georgia to IFR and LIFR (300-1000 ft AGL) in central Georgia through 15Z today. From 15Z to 03Z Friday a mix of MVFR and IFR ceilings are expected. Patchy visibility restrictions of 1 to 5 SM may occur before 15Z today. Areas of rain will continue in eastern and central Georgia through 00Z Friday. East (040-090) winds of 3 to 8 knots will continue through 06Z Friday. //ATL Confidence...06Z Update... Moderate confidence in the KATL TAF. High confidence in the wind forecast. Moderate confidence in sub 1000 ft ceilings through 18Z Thursday. Low confidence in additional precipitation in the next 36 hours. Albright && .PRELIMINARY POINT TEMPS/POPS... Athens 65 77 60 71 / 10 10 10 10 Atlanta 66 77 63 74 / 10 10 10 10 Blairsville 60 77 56 69 / 10 10 10 10 Cartersville 64 78 60 75 / 10 10 10 10 Columbus 69 79 65 80 / 20 10 10 10 Gainesville 64 78 63 70 / 10 10 10 10 Macon 68 78 64 77 / 20 10 10 10 Rome 63 78 58 75 / 10 10 10 20 Peachtree City 65 77 62 75 / 10 10 10 10 Vidalia 69 81 66 80 / 20 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for GAZ039-049>051-059>062- 071>076-080>086-090>098-102>113. && SHORT TERM...NListemaa LONG TERM....Martin AVIATION...Albright
Hazardous weather outlook, Nov 6, 10:53 PM EST, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1053 PM EST Wed Nov 6 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080400- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1053 PM EST Wed Nov 6 2024 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... A Flood Watch is in effect for portions of central and eastern Georgia through 7pm Thursday. Within the Watch area through Thursday, widespread rainfall amounts are expected to range from 2 to 3 inches, with localized amounts over 6 inches possible. The flash flooding threat will begin late this afternoon and peak overnight. If you encounter flood waters, turn around and don't drown. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The Flood Watch will remain in effect for portions of central and eastern Georgia until 7 PM Thursday. River flooding may become a concern starting on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of flash flooding through the web by going to weather.gov/atlanta. Please relay any information about observed flash flooding to the NWS.
In the hours before
Local storm report, Nov 6, 8:45 PM EST, 5 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
845 PM EST Wed Nov 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM Flash Flood Swainsboro 32.60N 82.34W
11/06/2024 Emanuel GA 911 Call Center
Report from Emmanuel 911 of several calls
about water over roadways in Swainsboro.
&&Local storm report, Nov 6, 8:48 PM EST, 5 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
848 PM EST Wed Nov 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM Flash Flood 1 WNW Canoochee 32.68N 82.19W
11/06/2024 Emanuel GA 911 Call Center
Emmanuel 911 reports water over roadway
along GA192, between Canoochee Rd and
Canoochee Bypass, causing cars to
hydroplane.
&&Special weather statement, Nov 6, 9:35 PM EST, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
935 PM EST Wed Nov 6 2024
GAZ074-085-097-070300-
Washington GA-Johnson GA-Laurens GA-
935 PM EST Wed Nov 6 2024
...A strong thunderstorm will impact portions of northeastern
Laurens, southeastern Washington and Johnson Counties through 1000 PM
EST...
At 933 PM EST, a strong thunderstorm was over Spann, or near
Wrightsville, moving north at 15 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Wrightsville, East Dublin, Adrian, Harrison, Kite, Spann, Donovan,
Pringle, Lovett, New Home, Meeks, Brewton, Scott, and Tuckers
Crossroad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3260 8256 3258 8259 3256 8259 3255 8258
3253 8259 3253 8260 3252 8260 3252 8264
3255 8288 3284 8285 3283 8252 3281 8252
3278 8247
TIME...MOT...LOC 0233Z 190DEG 14KT 3267 8270
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Nov 6, 10:16 PM EST, 4 hours before
Special Weather Statement
National Weather Service Peachtree City GA
1016 PM EST Wed Nov 6 2024
GAZ074-085-086-097-098-111-112-070400-
Wheeler GA-Washington GA-Emanuel GA-Treutlen GA-Johnson GA-
Montgomery GA-Laurens GA-
1016 PM EST Wed Nov 6 2024
...A strong thunderstorm will impact portions of eastern Laurens,
west central Emanuel, western Treutlen, southeastern Washington,
Johnson, north central Wheeler and northwestern Montgomery Counties
through 1100 PM EST...
At 1016 PM EST, a strong thunderstorm was over Rockledge, or 9 miles
northwest of Soperton, moving north at 20 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Soperton, Wrightsville, Adrian, Kite, Spann, Donovan, Lothair,
Orland, Rockledge, Orianna, Barnhill, Minter, Pringle, Lovett, New
Home, Meeks, Brewton, Lowery, Blackville, and Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3224 8261 3225 8282 3281 8279 3283 8252
3279 8249
TIME...MOT...LOC 0316Z 190DEG 19KT 3247 8271
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Nov 7, 12:59 AM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1259 AM EST Thu Nov 7 2024
GAZ097-108>111-070700-
Wheeler GA-Telfair GA-Wilcox GA-Laurens GA-Dodge GA-
1259 AM EST Thu Nov 7 2024
...Strong thunderstorms will impact portions of southeastern Laurens,
southeastern Dodge, Telfair, southeastern Wilcox and northwestern
Wheeler Counties through 200 AM EST...
At 1256 AM EST, heavy rainfall was falling along a line extending
from near Little Ocmulgee State Park to near Bowens Mill, and moving
northeast at 15 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary flooding especially in poor
drainage areas.
Locations impacted include...
McRae, Alamo, Helena, Milan, Rhine, Scotland, Chauncey, Rentz,
Jacksonville, Cedar Grove, Jay Bird Springs, Temperance, Browning,
China Hill, Five Points, Achord, Little Ocmulgee State Park,
Godwinsville, Lowery, and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3178 8303 3179 8304 3179 8305 3182 8311
3181 8311 3181 8313 3182 8314 3182 8315
3185 8318 3184 8321 3185 8329 3186 8334
3247 8293 3231 8274 3229 8266 3178 8300
TIME...MOT...LOC 0556Z 206DEG 14KT 3213 8292 3188 8321
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 7:36 PM EST | Flash Flood Warning | FFC | Emanuel, Jefferson, Johnson | 3 hr |
| Nov 6, 9:35 PM EST | Special Weather Statement | FFC | Johnson | 25 min |
| Nov 6, 10:16 PM EST | Special Weather Statement | FFC | Johnson | 44 min |
| Nov 6, 10:44 PM EST | Flash Flood Warning | FFC | Emanuel, Jefferson, Johnson, Laurens, Treutlen, Washington | 6 hr |
| Nov 7, 12:59 AM EST | Special Weather Statement | FFC | Laurens, Telfair | 61 min |
| Nov 7, 4:35 AM EST | Special Weather Statement | FFC | Montgomery | 55 min |
| Nov 7, 5:02 AM EST | Special Weather Statement | FFC | Montgomery, Toombs | 58 min |
| Nov 7, 5:07 AM EST | Flash Flood Warning | FFC | Emanuel, Montgomery, Toombs | 5 hr |
| Nov 7, 5:55 AM EST | Flash Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 3 hr |
| Nov 7, 8:35 AM EST | River Flood Warning | FFC | Telfair | 17 hr |
Nearby
Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.